Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 20, 2015, 4:21 PM EDT for Baker County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2015, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 20, 2015, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
County Baker County, FL
The radar
The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254 WWUS82 KJAX 202021 SPSJAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 421 PM EDT THU AUG 20 2015 FLZ023-030-031-GAZ164-202045- BAKER FL-BRADFORD FL-UNION FL-CHARLTON GA- 421 PM EDT THU AUG 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION...NORTHEASTERN BRADFORD...EASTERN BAKER AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 445 PM EDT... AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SANDERSON...OR 12 MILES NORTH OF RAIFORD...MOVING EAST AT 30 MPH. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... LAKE BUTLER...RAIFORD...TAYLOR...MACCLENNY...GLEN ST. MARY... SANDERSON...JOHNSTOWN AND ELLERBEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3054 8233 3056 8205 3009 8205 3000 8234 TIME...MOT...LOC 2021Z 251DEG 26KT 3025 8222 $$ ZIBURA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 20, 3:20 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 20, 3:20 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 320 PM EDT THU AUG 20 2015 .NEAR TERM /THROUGH FRIDAY/... THIS AFTERNOON...SCATTERED SHOWERS AND STORMS WERE DEVELOPING ACROSS SOUTHEAST GEORGIA AND JUST TO THE WEST OF I-75 EARLY THIS AFTERNOON. THE EAST COAST SEA BREEZE WAS BEGINNING TO MOVE INLAND...AND SHOWERS AND STORMS WILL BECOME MORE NUMEROUS THROUGH THE AFTERNOON. THE WARMER TEMPERATURES ALOFT HAVE KEPT THUNDERSTORMS IN CHECK THUS FAR...BUT STRONG TO ISOLATED SEVERE STORMS WITH DOWNBURST WINDS ARE POSSIBLE. TONIGHT...SHOWERS AND A FEW STORMS COULD CONTINUE WELL INTO THE EVENING HOURS...ESPECIALLY ACROSS THE SOUTHEAST GEORGIA COUNTIES AS A SHORTWAVE ROTATES AROUND THE NORTHERN SIDE OF THE UPPER RIDGE ACROSS THE NORTHEASTERN GULF AND A SURFACE FRONT PUSHES TOWARDS THE REGION. PATCHY FOG IS POSSIBLE...ESPECIALLY ACROSS AREAS THAT RECEIVE RAIN THIS AFTERNOON/EVENING. LOWS WILL BE IN THE LOW TO MID 70S. FRIDAY...UPPER LEVEL TROUGH ACROSS THE GREAT LAKES THIS AFTERNOON WILL PUSH NORTHEASTWARD INTO CANADA. MID/UPPER LEVEL HIGH PRESSURE WILL REMAIN ALMOST STATIONARY ACROSS NORTH CENTRAL FLORIDA AND THE EASTERN GULF ON FRIDAY...WITH WESTERLY FLOW CONTINUING ALOFT. A SURFACE FRONTAL BOUNDARY WILL PUSH INTO SOUTHEAST GEORGIA TO NEAR STATE ROAD 84 ON FRIDAY...WHICH WILL BRING NORTHERLY WINDS AND SLIGHTLY DRIER AIR BEHIND THE BOUNDARY. DEEP MOISTURE WILL REMAIN ACROSS NORTHEAST FLORIDA. LOW LEVEL CONVERGENCE/SEA BREEZES BOUNDARIES AND DAYTIME HEATING WILL LEAD TO SCATTERED SHOWERS/STORMS ACROSS THE REGION...WITH NUMEROUS COVERAGE WEST OF I-95 TO THE I-75 CORRIDOR SOUTH OF JAX. HIGHS WILL BE IN THE LOWER TO MID 90S WITH HEAT INDICES UP TO 105. .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... A WEAK SURFACE TROUGH WILL DROP SOUTH THROUGH THE AREA FRIDAY NIGHT. A FEW DIURNAL STORMS MAY LINGER INTO THE EVENING WITH A FOCUS ALONG THIS BOUNDARY. STORMS SHOULD WIND DOWN COMPLETELY BY MIDNIGHT. LIGHT ONSHORE FLOW WILL DEVELOP ON SATURDAY BEHIND THE DECAYING SURFACE BOUNDARY. MOISTURE AND INSTABILITY WILL REMAIN SUFFICIENT ENOUGH FOR SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS TO DEVELOP ALONG THE SEABREEZES. THE MAIN FOCUS WILL BE ACROSS THE INTERIOR COUNTIES MAINLY BETWEEN I-95 AND I-75. HOT CONDITIONS WILL CONTINUE ON SATURDAY OVER INLAND LOCATIONS WITH HIGHS IN THE MID 90S FOR MOST INLAND ZONES. THE MID TO UPPER LEVEL RIDGE WILL BEGIN TO GET SUPPRESSED ON SUNDAY AS SHORTWAVE TROUGHING PUNCHES IN FROM THE NORTH. THE LOW LEVEL FLOW WILL BE A LITTLE STRONGER SO THE ATLANTIC SEABREEZE WILL GET OFF TO AN EARLIER START. A LITTLE DRIER AIR ALOFT WILL ALSO BEGIN ADVECTING INTO THE REGION. THIS WILL TRANSLATE TO A LITTLE LESS THUNDERSTORM ACTIVITY BUT WE WILL STILL SEE SCATTERED INLAND STORMS SUNDAY AFTERNOON ESPECIALLY NEAR THE I-75 CORRIDOR AS THE TWO SEABREEZES COME TOGETHER. LITTLE IF ANY RAIN IS EXPECTED AT THE ATLANTIC COAST ON SUNDAY. .LONG TERM /MONDAY THROUGH THURSDAY/... THE FLOW WILL BECOME MORE SOUTHERLY EARLY NEXT WEEK AS DEEP LAYER TROUGHING BECOMES ESTABLISHED ACROSS THE SOUTHEAST UNITED STATES. INITIALLY...THIS WILL KEEP DIURNAL STORMS MORE SCATTERED SINCE SOME THE TROUGH WILL USHER IN SOME DRIER AIR ALOFT. BUT AS WE GO THROUGH THE WEEK...STORM CHANCES WILL AGAIN BEGIN TO INCREASE AS A SURFACE TROUGH SETS UP ACROSS SE GA WITH INCREASING MOIST SOUTHWEST FLOW ACROSS NE FL BRINGING STORM COVERAGE BACK UP TO SCATTERED TO NUMEROUS. && AVIATION... SCATTERED SHOWERS AND STORMS WILL BECOME NUMEROUS ACROSS NORTHEAST FLORIDA EAST OF I-75 THIS AFTERNOON...AND TEMPO FOR MVFR HAS BEEN ADDED TO THE FLORIDA TAF SITES FROM 20-23Z. SHOWERS AND STORMS WILL DISSIPATE OVERNIGHT...WITH MAINLY LIGHT AND VARIABLE WINDS THROUGH THE END OF THE TAF PERIOD. && .MARINE... HIGH PRESSURE RIDGE WILL BREAK DOWN FRIDAY AND SATURDAY AS A WEAK FRONT PUSHES INTO SOUTHEAST GEORGIA AND THEN DISSIPATES. PREVAILING LIGHT ONSHORE FLOW SHOULD BEGIN BY SAT...CONTINUING THROUGH SUN NIGHT. NO HEADLINES AT THIS TIME. ANOTHER FRONT APPROACHES FROM THE NW ON TUE. RIP CURRENTS: LOW RISK THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 76 95 74 95 / 30 40 20 50 SSI 76 89 78 90 / 30 40 20 40 JAX 75 92 75 92 / 30 50 30 50 SGJ 75 89 77 90 / 30 40 20 40 GNV 72 92 75 93 / 20 50 20 60 OCF 75 92 74 93 / 20 50 20 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && KENNEDY/HESS/SHULER
Hazardous weather outlook, Aug 20, 5:00 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 AM EDT THU AUG 20 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-210930- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 500 AM EDT THU AUG 20 2015 ...SCATTERED TO NUMEROUS STORMS AGAIN TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...WITH THE HIGHEST CHANCES OVER NORTHEAST FLORIDA. A FEW STRONG TO BRIEFLY SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON WITH STRONG GUSTY WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. SHOWERS AND STORMS WILL BEGIN WELL INLAND BY 1 PM...AND MOVE TO THE I-95 CORRIDOR AREA AROUND 4 PM. STORM MOTION WILL BE EAST AT 10 TO 15 MPH. MOST OF THE THUNDERSTORM ACTIVITY SHOULD DISSIPATE BY THE MID EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY WITH THE BEST COVERAGE OVER NORTHEAST FLORIDA. THERE WILL REMAIN A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE WEEKEND AND EARLY NEXT WEEK. LIGHTNING AND HEAVY RAINFALL WILL BE THE MAIN STORM THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IF WARNINGS ARE ISSUED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 20, 3:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
331 PM EDT THU AUG 20 2015
FLZ022-030-202015-
UNION FL-COLUMBIA FL-
331 PM EDT THU AUG 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
SOUTHEASTERN COLUMBIA COUNTIES UNTIL 415 PM EDT...
AT 331 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PROVIDENCE...OR 11 MILES SOUTH OF LAKE CITY...MOVING NORTHEAST AT 10
MPH.
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...PALESTINE COMMUNITY...LULU...GROVES AND PROVIDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3021 8246 3014 8246 3014 8240 3000 8237
2996 8264 3016 8266
TIME...MOT...LOC 1931Z 231DEG 8KT 3004 8259
ZIBURASpecial weather statement, Aug 20, 4:17 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
417 PM EDT THU AUG 20 2015
FLZ031-032-202045-
BRADFORD FL-CLAY FL-
417 PM EDT THU AUG 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD AND WEST
CENTRAL CLAY COUNTIES UNTIL 445 PM EDT...
AT 417 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STARKE...MOVING NORTHEAST AT 15 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
STARKE...KEYSTONE HEIGHTS...KINGSLEY...CAMP BLANDING...LAWTEY AND
HAMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2987 8188 2983 8213 2984 8215 3003 8222
3012 8197
TIME...MOT...LOC 2017Z 221DEG 14KT 2989 8211
ZIBURASpecial weather statement, Aug 20, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 421 PM EDT THU AUG 20 2015 FLZ023-030-031-GAZ164-202045- BAKER FL-BRADFORD FL-UNION FL-CHARLTON GA- 421 PM EDT THU AUG 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION...NORTHEASTERN BRADFORD...EASTERN BAKER AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 445 PM EDT... AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SANDERSON...OR 12 MILES NORTH OF RAIFORD...MOVING EAST AT 30 MPH. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... LAKE BUTLER...RAIFORD...TAYLOR...MACCLENNY...GLEN ST. MARY... SANDERSON...JOHNSTOWN AND ELLERBEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3054 8233 3056 8205 3009 8205 3000 8234 TIME...MOT...LOC 2021Z 251DEG 26KT 3025 8222 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:31 PM EDT | Special Weather Statement | JAX | Union | 44 min |
| Aug 20, 4:17 PM EDT | Special Weather Statement | JAX | Bradford | 28 min |
| Aug 20, 4:35 PM EDT | Areal Flood Advisory | JAX | Marion | 85 min |
| Aug 20, 4:50 PM EDT | Special Weather Statement | JAX | Bradford, Clay | 40 min |
| Aug 20, 5:05 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Aug 20, 5:19 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 41 min |
| Aug 20, 5:32 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 43 min |
| Aug 20, 5:40 PM EDT | Special Marine Warning | JAX | 65 min | |
| Aug 20, 5:42 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 33 min |
| Aug 20, 5:43 PM EDT | Special Marine Warning | JAX | 92 min | |
| Aug 20, 5:46 PM EDT | Special Weather Statement | JAX | Saint Johns | 29 min |
| Aug 20, 6:01 PM EDT | Special Weather Statement | JAX | Flagler | 44 min |
| Aug 20, 6:19 PM EDT | Special Weather Statement | JAX | Flagler, Saint Johns | 56 min |
| Aug 20, 6:21 PM EDT | Special Marine Warning | JAX | 84 min | |
| Aug 20, 5:39 PM EDT | Special Weather Statement | JAX | Camden | 51 min |
| Aug 20, 7:56 PM EDT | Special Weather Statement | JAX | Glynn | 49 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.